Alert archive / Iowa / River Flood Warnings in 2007

River Flood Warning 55, NWS Quad Cities, IA

September 7, 2007Iowa County, Johnson County, Iowa

NWS Quad Cities, IA issued this river flood warning at Sep 7, 2007, 7:19 PM CDT for Iowa County, Johnson County, Iowa. It took effect at Sep 7, 2007, 9:02 PM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Sep 7, 2007, 7:19 PM CDT (00:19 UTC)
In effect from
Sep 7, 2007, 9:02 PM CDT
Expired
Sep 8, 2007, 8:29 PM CDT
In force
23 hr
Issued by
NWS Quad Cities, IA
Flood severity
Minor

Counties Iowa County, IA, Johnson County, IA

The radar

The Quad Cities radar (KDVN), 104 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Iowa River at Marengo (MROI4).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05453100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDVN 080019
FLWDVN
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
719 PM CDT FRI SEP 07 2007

...THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN IOWA...

  IOWA RIVER AT MARENGO AFFECTING IOWA AND JOHNSON COUNTIES

.RUNOFF FROM HEAVY RAIN THAT FELL THURSDAY NIGHT ACROSS PORTIONS OF CENTRAL 
AND EAST CENTRAL IOWA WILL CONTINUE TO CAUSE SIGNIFICANT RISES AND 
MINOR FLOODING ALONG THE IOWA RIVER INTO THE WEEKEND.

SAFETY MESSAGE...ADDITIONAL INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES.

IAC095-103-081219-
/O.NEW.KDVN.FL.W.0055.070908T0202Z-070911T0300Z/
/MROI4.1.ER.070908T0202Z.070909T0000Z.070910T1500Z.UU/
719 PM CDT FRI SEP 07 2007

...FLOOD WARNING IN EFFECT UNTIL MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
  THE IOWA RIVER AT MARENGO.
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 PM FRIDAY THE STAGE WAS 13.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO 
  NEAR 15.0 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY LATE MONDAY MORNING.
* IMPACT...AT 14.0 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND 
  ALONG THE RIVER.

$$

&& 


IN TABLE FORMAT...OBSERVATIONS AND OFFICIAL NWS FORECASTS...IN FEET.


                              OBSERVED        SUN   MON   TUE
LOCATION                 FS   STG DAY TIME  09/09 09/10 09/11
                                             7 AM  7 AM  7 AM
IOWA RIVER
 MARENGO               14.0  13.8 FRI 07 PM  14.8  14.1  13.2
3 follow-up statements
000 
WGUS83 KDVN 081010
FLSDVN
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
510 AM CDT SAT SEP 08 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...

  IOWA RIVER AT MARENGO AFFECTING IOWA AND JOHNSON COUNTIES

.RUNOFF FROM HEAVY RAIN THAT FELL THURSDAY NIGHT ACROSS PORTIONS OF CENTRAL 
AND EAST CENTRAL IOWA WILL CONTINUE TO CAUSE SIGNIFICANT RISES AND 
MINOR FLOODING ALONG THE IOWA RIVER OVER THE WEEKEND.

SAFETY MESSAGE...ADDITIONAL INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES.

IAC095-103-082210-
/O.EXT.KDVN.FL.W.0055.000000T0000Z-070909T0715Z/
/MROI4.1.ER.000000T0000Z.070908T0600Z.070908T1915Z.UU/
510 AM CDT SAT SEP 08 2007

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT MARENGO.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:00 AM SATURDAY THE STAGE WAS 14.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER DID A PRELIMINARY CREST OF 14.16 FEET LATE FRIDAY EVENING. THE
  RIVER HAS BEGUN A SLOW FALL AND WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS 
  EVENING.
* IMPACT...AT 14.0 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND 
  ALONG THE RIVER.

$$

&& 


IN TABLE FORMAT...OBSERVATIONS AND OFFICIAL NWS FORECASTS...IN FEET.


                              OBSERVED        SUN   MON   TUE
LOCATION                 FS   STG DAY TIME  09/09 09/10 09/11
                                             7 AM  7 AM  7 AM
IOWA RIVER
 MARENGO               14.0  14.1 SAT 04 AM  13.5  12.3  11.2
000 
WGUS83 KDVN 081616
FLSDVN
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1116 AM CDT SAT SEP 08 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...

  IOWA RIVER AT MARENGO AFFECTING IOWA AND JOHNSON COUNTIES

.RUNOFF FROM HEAVY RAIN THAT FELL THURSDAY NIGHT ACROSS PORTIONS OF 
CENTRAL AND EAST CENTRAL IOWA WILL CONTINUE TO CAUSE MINOR FLOODING 
ALONG THE IOWA RIVER OVER THE WEEKEND.

SAFETY MESSAGE...ADDITIONAL INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES.

IAC095-103-090416-
/O.EXT.KDVN.FL.W.0055.000000T0000Z-070910T0600Z/
/MROI4.1.ER.070909T0157Z.070909T1200Z.070909T1800Z.UU/
1116 AM CDT SAT SEP 08 2007

...FLOOD WARNING NOW IN EFFECT UNTIL LATE SUNDAY NIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT MARENGO.
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:00 AM SATURDAY THE STAGE WAS 14.1 FEET. 
* MINOR FLOODING IS OCCURRING. 
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL EXPERIENCE A BRIEF DIP THIS EVENING...
  THEN RISE AGAIN TO NEAR 14.2 FEET SUNDAY MORNING. THE RIVER WILL 
  THEN FALL BELOW FLOOD STAGE SUNDAY AFTERNOON.
* IMPACT...AT 14.0 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND 
  ALONG THE RIVER.

$$

&& 


IN TABLE FORMAT...OBSERVATIONS AND OFFICIAL NWS FORECASTS...IN FEET.


                              OBSERVED        SUN   MON   TUE
LOCATION                 FS   STG DAY TIME  09/09 09/10 09/11
                                             7 AM  7 AM  7 AM
IOWA RIVER
 MARENGO               14.0  14.1 SAT 11 AM  14.2  12.7  11.3
000 
WGUS83 KDVN 090129
FLSDVN
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
829 PM CDT SAT SEP 08 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...

  IOWA RIVER AT MARENGO AFFECTING IOWA AND JOHNSON COUNTIES

.WATER LEVELS HAVE FALLEN AND ARE NOW WITHIN THEIR BANKS WITH FURTHER 
LOWERING OF RIVER LEVELS THE NEXT SEVERAL DAYS.

SAFETY MESSAGE...ADDITIONAL INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES.

IAC095-103-090159-
/O.CAN.KDVN.FL.W.0055.000000T0000Z-070910T0600Z/
/MROI4.1.ER.000000T0000Z.070908T2130Z.070908T2145Z.UU/
829 PM CDT SAT SEP 08 2007

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE IOWA RIVER AT MARENGO.
* AT  8:00 PM SATURDAY THE STAGE WAS 13.9 FEET. 
* FELL BELOW FLOOD STAGE AT  4:45 PM SATURDAY.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.6 FEET BY MONDAY 
  MORNING.
* IMPACT...AT 11.0 FEET...WATER AFFECTS THE LOWEST AGRICULTURAL LAND 
  ALONG THE RIVER.

$$

&& 


IN TABLE FORMAT...OBSERVATIONS AND OFFICIAL NWS FORECASTS...IN FEET.


                              OBSERVED        MON   TUE   WED
LOCATION                 FS   STG DAY TIME  09/10 09/11 09/12
                                             7 AM  7 AM  7 AM
IOWA RIVER
 MARENGO               14.0  13.9 SAT 08 PM  12.6  11.0  10.1

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Sep 7, 3:00 PM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Sep 7, 3:00 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
300 PM CDT FRI SEP 7 2007

.SYNOPSIS...
MAIN SURFACE COLD FRONT AT 19Z WAS ACROSS EASTERN CWA ROUGHLY FROM
STERLING...THROUGH MOLINE TO ABOUT FAIRFIELD. A NARROW LINE OF
SHOWERS HAS ACCOMPANIED THIS BOUNDARY SINCE EARLY AFTERNOON...AND
CONTINUED AT 19Z MAINLY ON IL SIDE OF CWA. A PREFRONTAL TROF/WIND
SHIFT WAS WELL AHEAD OF THE COLD FRONT ACROSS EASTERN IL INTO SW MO.
AT UPPER LEVELS...SHORTWAVE TROUGH THAT WAS OVER IA AND MN AT 12Z
WAS SURGING EAST INTO LOWER MI THIS AFTERNOON. COOLER AND MUCH DRIER
AIRMASS WAS SPILLING IN BEHIND THE FRONT...WITH DEWPOINTS IN 50S
ABOUT INTO EAST CENTRAL IA. UNDER FAST ZONAL FLOW ALOFT...HIGH
PRESSURE CENTERED OVER WESTERN SD AND NEB PANHANDLE AT 18Z...IS
PROGGED TO RAPIDLY PUSH EAST ACROSS CWA EARLY SATURDAY.

&&

.SHORT TERM...TONIGHT THROUGH SATURDAY...
TEMPERATURES AND POTENTIAL FOR MORNING FOG MAIN ISSUES. WILL
MAINTAIN ISOLATED TO SCATTERED SHOWERS FOR EARLY EVENING IN FAR SE
AND EAST...THEN SKIES SHOULD CLEAR AS DRY MID AND UPPER LEVEL
AIRMASS BUILDS INTO AREA. AT THE SURFACE...PRESSURE GRADIENT WEAKENS
CONSIDERABLY AND LOW LEVELS SHOULD DECOUPLE QUICKLY THIS
EVENING...ENDING THE INFLUX OF DRIER AIR. RADIATIONAL COOLING SHOULD
LEAD TO LOTS OF DEW AND POTENTIAL FOR FOG. WILL CONTINUE WITH PATCHY
FOG WORDING FOR NOW. STAYED WITH MODEL BLEND OF MOS FOR
MINS...SUPPORTED BY TRAJECTORY FORECAST...WITH LOWER 50S NORTH TO
AROUND 60 S-SE. SAT...HIGH PRESSURE PUSHES EAST LEAVING LIGHT ERLY
LOW LEVEL FLOW. WILL HAVE 850 MB BAROCLINIC AXIS IN AREA...BUT NOT
ENOUGH FORCING TO GENERATE ANY PRECIPITATION WITH LIGHT RETURN FLOW
HOLDING OFF UNTIL EVENING. HIGHS KEPT IN MIDDLE RANGE OF MOS...WITH
MID 70S NORTH TO AROUND 80 SOUTH. ..SHEETS..

.LONG TERM...
VIGOROUS NORTHWEST FLOW TO RESULT IN TYPICAL EARLY AUTUMN WEATHER.

ECMWF PRIMARY GUIDANCE...GFS INITIALIZED FAIR WITH ENERGY IMBALANCE
IN JAMES BAY VORTEX IMPACTING DAYS 3 THROUGH 7...ESPECIALLY BEYOND
DAY 4. SOME INPUTS FROM UKMET AND NAM-WRF USED FOR DAYS 2 AND 3.
OVERALL MINOR CHANGES MADE TO CURRENT PACKAGE DUE TO BELOW AVERAGE
CONFIDENCE IN MON/TUE SHORT WAVE PASSING THROUGH REGION.

SATURDAY NIGHT THROUGH SUNDAY NIGHT...NEAR SEASONABLE TEMPERATURES
WITH LOWS IN 50S TO LOWER 60S WITH MAX TEMPERATURES IN MID/UPPER 70S
TO LOWER 80S SOUTHEAST.  NEARLY IDEAL CONDITIONS WITH SEASONALLY LOW
DEWPOINTS WITH MOSTLY/PARTLY CLEAR SKIES AND LIGHT WINDS.  SOME
POTENTIAL FOR SLIGHTLY COLDER TEMPERATURES IN NORTHERN DRAINAGE AREAS
SUNDAY NIGHT FOR NEXT FORECAST CYCLE TO EVALUATE.

MONDAY...MONDAY NIGHT AND TUESDAY...NO CHANGES TO POPS BUT REMOVED
THUNDER WORDING ALL BUT FAR SOUTH WITH STABLE LAPSE RATES PER ALL
SOLUTIONS. BELOW AVERAGE CONFIDENCE IN TRACK OF UPPER WAVE WITH HIGH
MODEL TO MODEL VARIANCE AND ALSO POOR TEMPORAL RUN TO RUN CONTINUITY
PAST 24 HOURS ALL SOLUTIONS. BEST ESTIMATE IS AREAS OF LIGHT RAIN AND
SPRINKLES WITH LOTS OF CLOUDS MONDAY AND MONDAY NIGHT INTO EARLY
TUESDAY. STILL INDICATIONS WITH COOLER AND DRIER AIR IN PLACE FOR
SIGNIFICANT EVAPORATIVE COOLING TO OCCUR WHICH MAY RESULT IN LOWER
MAX TEMPS FOR NEXT FEW SHIFTS TO REVIEW.

TUESDAY AFTERNOON INTO FRIDAY...CANADIAN HIGH PRESSURE TO RESULT IN
PLEASANT TEMPERATURES BY DAY WITH CRISP TEMPS AT NIGHT.  SOME
MODERATION IN TEMPS WEDNESDAY AHEAD OF NEXT SHOT OF CANADIAN AIR
WHICH LATER SHIFTS CAN REASSESS POSSIBLY ADDING A FEW MORE DEGREES TO
MAX TEMPS WEDNESDAY.  THURSDAY AND FRIDAY...STRONG HIGH PRESSURE TO
BUILD IN...TEMPS BASED ON LOW LEVEL THERMAL FIELDS MAY STILL NEED
TRIMMING ANOTHER 2 TO 5 DEGREES MANY AREAS WITH POSSIBLY BLUSTERY
CONDITIONS. SOME FROST POTENTIAL BY WEEKEND FOR LATER SHIFTS TO
CONSIDER.   ..NICHOLS..

&&

.AVIATION...
DRIER AIR WILL FILTER INTO THE REGION BEHIND A DEPARTING COLD FRONT.
LINGERING LIGHT SHOWERS AND CU JUST BEHIND THE FRONT WILL BE EAST OF
TERMINALS THIS EVENING. OVERNIGHT...HIGH PRESSURE ADVANCES TOWARD
THE AREA. LIGHT WINDS...RADIATIONAL COOLING AND LINGERING LOW LEVEL
MOISTURE WILL LEAD TO MVFR FOG AND LOCAL IFR FOG BETWEEN 08Z AND 14Z
SAT. SCATTERED CU WILL DEVELOP SAT AROUND 4 TO 6 KFT...OTHERWISE VFR
CONDITIONS WILL PREVAIL. ..SHEETS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

SHEETS/NICHOLS
Hazardous weather outlook, Sep 7, 5:12 AM CDT, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
512 AM CDT FRI SEP 7 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-081000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
512 AM CDT FRI SEP 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY EAST OF THE MISSISSIPPI
RIVER. HEAVY RAINFALL IS POSSIBLE. THE THUNDERSTORMS ARE NOT
EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ALTHOUGH SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT...
RAINFALL AMOUNTS FROM TODAY/S STORMS WOULD BE APPRECIATED.

50

Nearby

River Flood Warnings in Iowa, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.